Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 36, NWS Louisville, KY

April 8, 2015Harrison County, Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 8, 2015, 12:37 PM EDT for Harrison County, Nicholas County, Kentucky. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2015, 12:37 PM EDT (16:37 UTC)
Expired
Apr 8, 2015, 12:55 PM EDT
In force
18 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harrison County, KY, Nicholas County, KY

The radar

The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:34 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WUUS53 KLMK 081637
SVRLMK
KYC097-181-081655-
/O.NEW.KLMK.SV.W.0036.150408T1637Z-150408T1655Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1237 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1255 PM EDT

* AT 1234 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  NORTHEAST OF CYNTHIANA...AND MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BUENA VISTA...MORNING GLORY...BAREFOOT...ELLISVILLE AND PLEASANT
  VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3842 8433 3853 8431 3853 8418 3851 8418
      3850 8416 3848 8415 3848 8412 3846 8410
      3843 8396 3837 8391 3837 8388 3835 8385
TIME...MOT...LOC 1637Z 275DEG 46KT 3845 8418

HAIL...1.00IN
WIND...60MPH

$$

SCHOETTMER
2 follow-up statements
194 
WWUS53 KLMK 081650
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 PM EDT WED APR 8 2015

KYC097-181-081655-
/O.CON.KLMK.SV.W.0036.000000T0000Z-150408T1655Z/
NICHOLAS KY-HARRISON KY-
1250 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HARRISON AND NORTHWESTERN NICHOLAS COUNTIES UNTIL 1255 PM EDT...

AT 1249 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
CARLISLE...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3841 8399 3841 8417 3849 8420 3848 8415
      3848 8412 3846 8410 3843 8396
TIME...MOT...LOC 1650Z 275DEG 46KT 3843 8397

HAIL...1.00IN
WIND...60MPH

$$

SCHOETTMER
295 
WWUS53 KLMK 081654
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 PM EDT WED APR 8 2015

KYC097-181-081704-
/O.EXP.KLMK.SV.W.0036.000000T0000Z-150408T1655Z/
NICHOLAS KY-HARRISON KY-
1254 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARRISON AND
NORTHWESTERN NICHOLAS COUNTIES WILL EXPIRE AT 1255 PM EDT/1155 AM
CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3841 8399 3841 8417 3849 8420 3848 8415
      3848 8412 3846 8410 3843 8396
TIME...MOT...LOC 1654Z 275DEG 46KT 3842 8390

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:43 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 8, 10:43 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1043 AM EDT Wed Apr 8 2015

...Forecast Update...
Issued at 1041 AM EDT Wed Apr 8 2015

The cluster of storms over Indiana and Ohio continues to propagate
southeastward. The southern edge of this line could clip the far
northeastern counties in the forecast area. Therefore a Severe
Thunderstorm Watch has been issued for this area. Think the biggest
threat will be large hail, but isolated damaging winds will be
possible as well.

Issued at 952 AM EDT Wed Apr 8 2015

The cluster of severe storms over Indiana this morning looks like it
should stay mainly to the north of the forecast area or just clip a
few of the northernmost counties. However, these storms could
produce an outflow boundary that may provide focus for storms later
this morning into the afternoon. Currently scattered showers have
begun to pop up across the region. AMDAR soundings and SPC
mesoanalysis show that there is still a weak mid level cap across
the region. This should not be too hard to overcome as temperatures
warm through mid day. Forecast soundings for this afternoon show
plenty of instability developing. There could be a couple of shots
for strong to severe storms today associated with the weak showers
across western KY this morning and then possibly again later this
evening associated with the complex further west across MO.

.SHORT TERM (Now through Thursday)...
Issued at 311 AM EDT Wed Apr 8 2015

...More Strong Storms Possible Today...

A disturbance coming in from the west is expected to spark new
showers and storms by mid morning. The storms, if they do form,
would move quickly from west to east through the lunch hour.  Once
again the stronger storms will drop locally very heavy rain and will
pose a threat of hail and gusty winds.  BRN shear numbers suggest
mid-level mesos could be sustained, and SPC has placed a small
tornado chance over southern Indiana and north central Kentucky
today in a region of 0-6km bulk shear around 30-35kt and low LCL
heights.  Of course, this is all predicated on storms firing up in
the first place.

Though it will be somewhat dependent on the behavior of any storms
this morning, the atmosphere could become quite unstable this
afternoon with surface CAPE around 2000 J/kg and decent mid-level
lapse rates.  Any storms that develop, especially on any leftover
convective boundaries, could become strong quickly.

High temperatures today, like everything else, will be dependent on
timing, placement, and persistence of convection.  For now will
broad brush mid and upper 70s.

Daytime storms should diminish this evening and result in smaller
chances for widespread storm activity tonight. It will be another
muggy, warm night with lows in the lower 60s.

Another wave of showers and storms may move through the region
Thursday morning with scattered activity persisting into the
afternoon as weak triggers move overhead.  Once again strong storms
and locally heavy rains will be possible.

Winds outside thunderstorms could get somewhat breezy by Thursday
afternoon, with southwest gusts of 25 to 30 mph not out of the
question.  Despite thunderstorm chances, will take high temperature
forecasts into the upper 70s to around 80 on those warm winds.

It should be noted that subtle disturbances and boundaries can
significantly affect how the weather plays out.  The latest forecast
changes and current conditions should be monitored over the next
couple of days as these complex areas of thunderstorms develop,
move, dissipate, and redevelop.

.LONG TERM (Thursday night through Tuesday)...
Issued at 235 AM EDT Wed Apr 8 2015

Main focus in the long term is on thunderstorm chances, timing and
impacts Thursday evening/night.

The upper level pattern Thursday evening is expected to feature deep
southwesterly flow from Texas through the southern Great Lakes
region while an anomalous shortwave trough digs across the Upper
Midwest. A few subtle ripples in the flow ahead of the main trough
are expected, which will likely be supporting showers and
thunderstorms during the day. At the surface, 08.00z guidance
remains consistent showing deepening low pressure over southern
Wisconsin with a cold front extending south through Illinois to near
St Louis. Ahead of this, warm moist air will be in place,
characterized by dewpoints in the 60s and southerly flow.

During the evening, forcing for ascent comes from the upper trough
moving through as well as a strengthening 300 mb jet to our north,
favoring the lower Ohio Valley in the right entrance region. Showers
and thunderstorms should fire up to our west in the afternoon then
track toward the area into the evening hours. Soundings show modest
mid-level lapse rates of 7.0 to 7.5 C/km with MUCAPE values of
1000-1500 J/kg during the evening. Effective shear profiles are
mainly speed dominated though veering with height is noted, so
hodographs exhibit some favorable clockwise turning in the lowest 3
km. Storm mode would be a mix of discrete and broken line segments,
probably congealing into a larger line as it moves southeastward
through portions of the area. Main impacts are damaging winds and
large hail, highest threat along and west of I-65.

Given the anomalous high PWATs and recent heavy rains so far this
month, flash flood guidance is on the lower thresholds, so we'll
have to watch closely as any training convection would pose a
threat. Current 1-hr flash flood guidance is 1 inch or less for
portions of the area and the ground is well saturated. It won't take
much additional rainfall to cause further problems.

Cold front should pass through the area during the pre-dawn hours
Friday in our west then sweep across the rest of central Kentucky
during the early morning hours. Westerly flow will bring in a drier
and quieter pattern Friday night.

Plan on a pleasant, sunny and seasonable Saturday with high pressure
over the lower Ohio Valley. Sunday will start off in similar fashion
but as the high quickly moves to the east, southerly return flow
will begin to push another slug of warm, moist air to the region.
Shower chances return Sunday night through Monday as a trough digs
across the central Plains. High-end chance to likely POPs look
reasonable early next week with near normal temperatures.

&&

.AVIATION (12Z TAF Update)...
Updated at 648 AM EDT Wed Apr 8 2015

Thunderstorm development is expected to get going by mid morning as
another wave comes in from the west and interacts with our moist,
unstable atmosphere.  Storm chances will then continue through the
day before decreasing this evening.  Kept the day prevailing VFR for
now, but of course that will not be the case within thunderstorms.
Keeping an eye on satellite and radar trends will be important for
aviators today.

After the evening storms decrease, the balance of the night should
be quiet.  Can't entirely rule out patchy fog once again, but for
now will stick with the idea of a southerly breeze keeping fog at
bay.

Another complex of showers and storms may affect the terminals
toward sunrise and into the morning hours Thursday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........EER
Short Term.....13
Long Term......ZT
Aviation.......13
Hazardous weather outlook, Apr 8, 10:45 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 AM EDT WED APR 8 2015

INZ076>078-083-084-089>092-KYZ023>031-034-038>041-045>049-053>057-
061>067-070>078-081-082-091445-
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
SHELBY KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...
HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...SHELBYVILLE...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1045 AM EDT WED APR 8 2015 /945 AM CDT WED APR 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG STORMS WILL BE POSSIBLE TODAY...WITH LESSER CHANCES
TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF LOCALLY HEAVY
RAIN...GUSTY WINDS...AND SMALL HAIL. THERE IS A SMALL CHANCE OF A
TORNADO ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY INTO FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ079-KYZ032-033-035>037-042-043-091445-
JEFFERSON IN-TRIMBLE KY-HENRY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
BOURBON KY-NICHOLAS KY-
INCLUDING THE CITIES OF...MADISON...BEDFORD...NEW CASTLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...PARIS...CARLISLE
1045 AM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 32 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY...WITH LESSER
CHANCES TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF LOCALLY
HEAVY RAIN...DAMAGING WINDS...AND LARGE HAIL. THERE IS A SMALL CHANCE
OF A TORNADO ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 64
CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13/ZBT

In the hours before

Local storm report, Apr 8, 10:54 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 AM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     2 WNW TONNIEVILLE       37.61N 85.83W
04/07/2015                   HARDIN             KY   DEPT OF HIGHWAYS

            TREE DOWN NEAR TONNIEVILLE ALONG THE
            HARDIN/LARUE COUNTY LINE. TIME ESTIMATED
            FROM RADAR.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Apr 8, 11:16 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 AM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     LEOPOLD                 38.10N 86.58W
04/07/2015                   PERRY              IN   DEPT OF HIGHWAYS

            DOWNED TREES HAD TO BE REMOVED FROM ROADWAYS
            ACROSS THE COUNTY.

&&

BJS
Local storm report, Apr 8, 11:21 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1121 AM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      6 NW FORKS OF ELKHORN   38.28N 84.87W
04/07/2015                   FRANKLIN           KY   DEPT OF HIGHWAYS

            A HIGH WATER RESCUE REPORTED AT ONAN BEND
            ROAD AS CAR BECAME SUBMERGED. TIME
            ESTIMATED.

&&

KJD
Special weather statement, Apr 8, 12:12 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 PM EDT WED APR 8 2015

KYZ037-081645-
HARRISON KY-
1212 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WILLIAMSTOWN...AND MOVING
EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ANTIOCH AND KELAT...
  SUNRISE...
  CLAYSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8418 3849 8453 3851 8453 3852 8449
      3854 8448 3854 8444 3857 8441 3858 8421
      3857 8419 3856 8420 3856 8417 3855 8416
TIME...MOT...LOC 1613Z 260DEG 40KT 3856 8442

EER
Special weather statement, Apr 8, 12:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 PM EDT WED APR 8 2015

KYZ037-043-081655-
HARRISON KY-NICHOLAS KY-
1226 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CYNTHIANA...AND MOVING
EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ODDVILLE...
  VENUS...
  BUENA VISTA AND MORNING GLORY...
  BAREFOOT AND BARTERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3835 8397 3845 8446 3850 8446 3851 8418
      3848 8415 3848 8412 3846 8410 3846 8407
      3844 8400 3844 8397
TIME...MOT...LOC 1627Z 276DEG 34KT 3847 8436

SCHOETTMER
Local storm report, Apr 8, 12:36 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1236 PM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLOOD            2 WSW HARNED            37.73N 86.45W
04/07/2015                   BRECKINRIDGE       KY   DEPT OF HIGHWAYS

            TUELS CREEK ROAD WAS CLOSED DUE TO FLOODING.
            TIME ESTIMATED.

&&

KJD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:02 PM EDTRiver Flood WarningLMKBourbon7 days
Apr 7, 9:18 PM EDTRiver Flood WarningLMKOhio23 hr
Apr 8, 12:12 PM EDTSpecial Weather StatementLMKHarrison33 min
Apr 8, 12:26 PM EDTSpecial Weather StatementLMKHarrison29 min
Apr 8, 2:28 PM EDTFlash Flood WatchLMKAdair, Anderson, Bourbon, Boyle, Breckinridge, Bullitt and 37 more39 hr
Apr 8, 2:41 PM EDTSpecial Weather StatementLMKButler29 min
Apr 8, 2:55 PM EDTSpecial Weather StatementLMKEdmonson30 min
Apr 8, 3:01 PM EDTSpecial Weather StatementLMKGrayson29 min
Apr 8, 3:02 PM EDTSpecial Weather StatementLMKMarion33 min
Apr 8, 3:23 PM EDTSpecial Weather StatementLMKLarue32 min
Apr 8, 3:28 PM EDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart32 min
Apr 8, 3:32 PM EDTSpecial Weather StatementLMKLarue33 min
Apr 8, 3:51 PM EDTSpecial Weather StatementLMKButler29 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio32 min
Apr 8, 4:01 PM EDTAreal Flood AdvisoryLMKGreen, Hart, Larue3 hr
Apr 8, 4:04 PM EDTSpecial Weather StatementLMKMarion31 min
Apr 8, 4:22 PM EDTSevere Thunderstorm WarningLMKMercer, Washington28 min
Apr 8, 4:29 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson31 min
Apr 8, 4:54 PM EDTSevere Thunderstorm WarningLMKAnderson, Shelby, Spencer31 min
Apr 8, 4:56 PM EDTSpecial Weather StatementLMKMercer, Woodford29 min
Apr 8, 5:25 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer40 min
Apr 8, 5:33 PM EDTSpecial Weather StatementLMKBullitt32 min
Apr 8, 5:42 PM EDTSpecial Weather StatementLMKMercer28 min
Apr 8, 5:43 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer32 min
Apr 8, 5:49 PM EDTSpecial Weather StatementLMKHarrison31 min
Apr 8, 5:51 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby29 min
Apr 8, 5:59 PM EDTFlash Flood WarningLMKAnderson, Bourbon, Fayette, Franklin, Harrison, Nelson and 5 more6 hr
Apr 8, 6:28 PM EDTSevere Thunderstorm WarningLMKTrimble32 min
Apr 8, 6:32 PM EDTSpecial Weather StatementLMKFranklin, Woodford28 min
Apr 8, 6:53 PM EDTSpecial Weather StatementLMKJefferson32 min
Apr 8, 6:56 PM EDTFlash Flood WarningLMKJefferson4 hr
Apr 8, 7:08 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby32 min
Apr 8, 7:15 PM EDTAreal Flood AdvisoryLMKJefferson, Oldham, Shelby3 hr
Apr 8, 7:35 PM EDTSevere Thunderstorm WarningLMKFayette, Jessamine, Woodford30 min
Apr 8, 7:42 PM EDTSpecial Weather StatementLMKHarrison, Scott28 min
Apr 8, 7:55 PM EDTSpecial Weather StatementLMKFranklin30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.